MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 44 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 44 STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number DWD144
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Joint Laxity (4526); Muscle/Tendon Damage (4532); Implant Pain (4561)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
Patient underwent primary left reverse shoulder replacement on (b)(6) 2019.Surgeon states that prosthetic joint has been functioning well, until approximately 6 months ago, when patient experienced sudden onset of pain, and increasing instability (patient had been doing exercises with weights).During surgery, prosthetic joint was found to be very lax, easily dislocated, with sub-scapularis tendon ruptured.Surgeon repaired sub-scap., plus tendon graft / repair, then removed the 9mm humeral poly insert, replacing this with a 9mm spacer plus a new 9mm poly insert.Additional information: the locking screw that came with the 36mm spacer, would not engage with the implant.The 42mm spacer was opened to access another locking screw.This screw was found to engage the implanted metaphysis, locking the impacted spacer to the metaphysis.The faulty locking screw is available for return.Joint was found to be stable through full range of movement, soft tissue envelop reconstructed (separate complaint raised for screw).
 
Event or Problem Description
Patient underwent primary left reverse shoulder replacement on (b)(6) 2019.Surgeon states that prosthetic joint has been functioning well, until approximately 6 months ago, when patient experienced sudden onset of pain, and increasing instability (patient had been doing exercises with weights).During surgery, prosthetic joint was found to be very lax, easily dislocated, with sub-scapularis tendon ruptured.Surgeon repaired sub-scap., plus tendon graft / repair, then removed the 9mm humeral poly insert, replacing this with a 9mm spacer plus a new 9mm poly insert.Additional information - the locking screw that came with the 36mm spacer, would not engage with the implant.The 42mm spacer was opened to access another locking screw.This screw was found to engage the implanted metaphysis, locking the impacted spacer to the metaphysis.The faulty locking screw is available for return.Joint was found to be stable through full range of movement, soft tissue envelop reconstructed (separate complaint raised for screw).
 
Additional Manufacturer Narrative
Correction - please refer d4 lot.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED MULTIDIR SCREW D4.5 L 44 STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21110806
Report Number3000931034-2025-00017
Device Sequence Number21012342
Product Code KWS
UDI-Device Identifier03700386917127
UDI-Public(01)03700386917127(17)221031(21)3778AS019
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2022
Device Catalogue NumberDWD144
Device Lot Number3778AS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG